MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0512-A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-01650.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior mesenteric artery (ima) using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the hospital technician was unable advance a ruby coil out of the lantern; therefore, the ruby coil was removed.While attempting to insert a new ruby coil into the lantern, the pusher assembly of the ruby coil kinked; therefore, the ruby coil was removed.Then, while attempting to place a new ruby coil into the target vessel, the physician determined that the coil was too small; therefore, the ruby coil was removed intact.The procedure was completed using additional ruby coils and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 7.0 cm and 10.0 cm from the proximal end.The embolization coil was undamaged and intact with the pusher assembly.Conclusions: evaluation of the first ruby coil revealed that the pusher assembly was fractured near its proximal end, the pull wire was retracted from the pusher assembly ddt and the embolization coil was detached from the pusher assembly.These damages were likely incidental to the complaint and could have occurred during packaging for the return.Due to the returned damage, functional testing was unable to be performed; therefore, the root cause of the reported complaint was unable to be determined.Evaluation of the second ruby coil confirmed kinks on its pusher assembly.If the device is forcefully advanced against resistance, damage such as this may occur.The root cause of the resistance was unable to be determined.During functional testing, the ruby coil was able to advance through its introducer sheath and a demonstration lantern with resistance due to the kinks on its pusher assembly.Evaluation of the third ruby coil revealed that the pusher assembly had a fracture and a kink near its proximal end, the pull wire was retracted from the pusher assembly ddt and the embolization coil was detached from the pusher assembly.These damages were likely incidental to the complaint and could have occurred during packaging for the return.There was no allegation against this device in the complaint.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-01650.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10628448
Report Number3005168196-2020-01651
Device Sequence Number3258824
Product Code HCG
UDI-Device Identifier00814548012896
UDI-Public00814548012896
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2025
Device Model NumberRBY2C0512-A
Device Catalogue NumberRBY2C0512
Device Lot NumberF75198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Date Report Sent to FDA01/01/2005